Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 8, NWS Gaylord, MI

March 20, 2015

NWS Gaylord, MI issued this small craft advisory at Mar 20, 2015, 10:04 PM EDT. It took effect at Mar 21, 2015, 9:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2015, 10:04 PM EDT (02:04 UTC)
In effect from
Mar 21, 2015, 9:00 AM EDT
Expired
Mar 21, 2015, 10:32 PM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WHUS73 KAPX 210204
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1004 PM EDT FRI MAR 20 2015

LSZ321-322-211015-
/O.NEW.KAPX.SC.Y.0008.150321T1300Z-150322T0200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1004 PM EDT FRI MAR 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 10 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM EDT SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
142 
WHUS73 KAPX 210801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EDT SAT MAR 21 2015

LSZ321-322-211615-
/O.CON.KAPX.SC.Y.0008.150321T1300Z-150322T0200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
401 AM EDT SAT MAR 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 10 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
863 
WHUS73 KAPX 211729
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
129 PM EDT SAT MAR 21 2015

LSZ321-322-220130-
/O.CON.KAPX.SC.Y.0008.000000T0000Z-150322T0200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
129 PM EDT SAT MAR 21 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
872 
WHUS73 KAPX 211952
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 PM EDT SAT MAR 21 2015

LSZ321-322-220400-
/O.EXT.KAPX.SC.Y.0008.000000T0000Z-150322T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
352 PM EDT SAT MAR 21 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
338 
WHUS73 KAPX 220232
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1032 PM EDT SAT MAR 21 2015

LSZ321-322-220345-
/O.CAN.KAPX.SC.Y.0008.000000T0000Z-150322T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1032 PM EDT SAT MAR 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 9:19 PM EDT, 45 minutes earlier.

Area forecast discussion, Mar 20, 9:19 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
919 PM EDT FRI MAR 20 2015

.UPDATE...
ISSUED AT 918 PM EDT FRI MAR 20 2015

HAVE BEEN SLOWING DOWN THE ONSET OF PRECIP. FINALLY STARTING TO
SEE SOME CIRCA 20-DBZ RETURNS OVER NW LOWER...SW TO NW OF TVC.
THAT DOESN/T SOUND LIKE MUCH...BUT COMPARABLE RETURNS HAVE BEEN
PRODUCING VERY LIGHT PRECIP NEAR ROGERS/APN/OSC EARLIER. -RA WILL
EXPAND INTO NORTHERN LOWER MI AS THE LATE EVENING/OVERNIGHT
PROGRESSES. QPF WILL LIKELY BE A TENTH OF AN INCH OR LESS. IN
EASTERN UPPER/STRAITS REGION...WHERE SURFACE TEMPS ARE ALREADY
DOWN IN THE MID 30S...WE WILL SEE AN INITIAL -RA/-SN MIX THAT WILL
TURN TO ALL SNOW AS COLD ADVECTION STRENGTHENS. COULD SEE A
SLOPPY INCH OR SO OF ACCUMS...MAINLY NORTH OF THE BRIDGE. WILL BE
A BIT MORE AGGRESSIVE IN BRINGING MIXED PRECIP EARLIER INTO FAR
NORTHERN LOWER. BUT GENERALLY...NO MAJOR CHANGES.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 405 PM EDT FRI MAR 20 2015

PATTERN SYNOPSIS/FORECAST: 18Z SURFACE ANALYSIS SHOWS A COLD FRONT
FROM NORTHEAST ONTARIO/NORTHERN LAKE SUPERIOR SOUTHWEST INTO
MINNESOTA TO A 1012MB FRONTAL WAVE ALONG THE NORTH DAKOTA/SOUTH
DAKOTA BORDER.  SKIES WERE MAINLY CLOUDY ACROSS MUCH OF THE FORECAST
AREA WITH SOME SUN STILL OVER THE SOUTHEASTERN COUNTIES.  WATER
VAPOR IMAGERY SHOWS A VORTICITY CENTER MOVING INTO MINNESOTA...
PUSHING AN AREA OF RAIN AND SNOW ACROSS MINNESOTA AND INTO NORTHWEST
WISCONSIN.

COLD FRONT AND SHORT WAVE TROUGH WILL PASS THROUGH NORTHERN MICHIGAN
TONIGHT...WHICH WILL BRING AN END TO THIS RELATIVELY MILD STRETCH
TODAY WITH COLDER WEATHER IN STORE FOR THE WEEKEND.

PRIMARY FORECAST CONCERNS: PRECIPITATION EVOLUTION TONIGHT.

TONIGHT...FRONTAL CIRCULATION AND WEAK JET EXIT REGION FORCING WILL
OVERSPREAD THE FORECAST AREA THIS EVENING...WITH PRECIPITABLE WATER
VALUES ALONG THE FRONT UPSTREAM AROUND 0.50 INCH PER GOES SOUNDER
IMAGERY.  EXPECT UPSTREAM PRECIP SHIELD TO ADVECT/EXPAND EAST INTO
THE FORECAST AREA THIS EVENING...WITH PERIODS OF PRECIPITATION
THROUGH MUCH OF THE NIGHT BEFORE TAPERING OFF LATE.  PRECIP TYPE
WILL BE AN ISSUE...PERHAPS EVEN AT INITIAL ONSET ACROSS EASTERN
UPPER WHERE TEMPERATURES ARE IN THE MID 30S.  TOUGH CALL...BUT MAY
START WITH A MIX GOING OVER TO SNOW LATER THIS EVENING...WITH THE
RAIN/SNOW LINE MIGRATING INTO NORTHERN LOWER AS THE NIGHT
PROGRESSES.  IF SNOW DOES START EARLIER ACROSS EASTERN UPPER...A WET
INCH OR TWO OF ACCUMULATION IS POSSIBLE...ASSUMING A 12HR QPF OF 0.05-
0.15 INCHES FROM SOUTH TO NORTH ACROSS THE AREA.  CURRENT
EXPECTATION IS THAT PRECIPITATION WILL END FOR AREAS SOUTH OF M-72
BEFORE A CHANGEOVER OCCURS.  LOW TEMPERATURES EXPECTED TO RANGE FROM
15-20 OVER NORTHWEST CHIPPEWA COUNTY...TO THE MID 30S NEAR SAGINAW
BAY.

&&

.SHORT TERM...(SATURDAY THROUGH MONDAY)
ISSUED AT 405 PM EDT FRI MAR 20 2015

...ONE CHILLY FIRST WEEKEND OF SPRING!...

HIGH IMPACT WEATHER POTENTIAL: NONE.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: OUR ALL-TOO-FAMILIAR PATTERN
THAT DOMINATED MUCH OF THIS PAST WINTER IS RETURNING...WITH NOTED
HEIGHT RISES/RIDGE BUILDING ALONG THE WEST COAST AND SUBSEQUENT
DEEPENING TROUGHING ACROSS NORTHEAST NOAM. DOWNRIGHT IMPRESSIVE CORE
OF LATE SEASON ARCTIC AIR (H8 TEMPS ~ -30C!) MAKING STEADY PROGRESS
SOUTH ACROSS NORTHERN ONTARIO AND SASKATCHEWAN...WITH SAID PATTERN
AMPLIFICATION PROVIDING THE IMPETUS TO DRIVE SOME OF THIS COLD INTO
OUR AREA AND THE NORTHEAST STATES HEADING THROUGH THIS WEEKEND.
LARGER SCALE PATTERN LOOKS TO RELAX SOME HEADING INTO NEXT
WEEK...ALTHOUGH BACKGROUND RIDGE WEST/TROUGH EAST CONFIGURATION
REMAINS...FAVORING ONLY TRANSIENT SHOTS OF MODIFICATION AND AN
OVERALL CONTINUATION OF BELOW NORMAL TEMPERATURES.

PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE AND CLOUD TRENDS
THROUGH MONDAY. NUISANCE LAKE EFFECT SNOW SHOWERS/FLURRIES SATURDAY.

DETAILS: RATHER INTENSE (FOR MID MARCH AT LEAST) CAA AND VERY DRY
AIR MAKE RAPID PROGRESS ACROSS NORTHERN MICHIGAN TO KICK OFF THE
WEEKEND...WITH TONIGHTS PRECIPITATION PRODUCING FRONT WELL REMOVED
TO OUR EAST BY SUNRISE SATURDAY. MAGNITUDE OF BOTH ARE
IMPRESSIVE...WITH COLD AIR ADVECTION LOOKING STRONGER ENOUGH TO
SIMPLY OFFSET TYPICAL STRONG MARCH DIURNAL RESPONSE...WHILE SHARP
LOW LEVEL DRYING LARGELY OFFSETS INCREASINGLY FAVORABLE OVER-WATER
DELTA T/S. TEMPERATURES EXPECTED TO REMAIN NEARLY STEADY-STATE IN
THE 20S AND 30S SATURDAY. GUSTY NORTHWEST WINDS...EXCEEDING 25
MPH...WILL ONLY ADD TO THE CHILL...PRODUCING WIND CHILL VALUES A
GOOD 10 OR MORE DEGREES COLDER THAN ACTUAL TEMPERATURES. AS
MENTIONED...SHARP LOW LEVEL DRYING PRODUCES STRONG INVERTED-V
PROFILE THROUGH THE DEPTH OF THE MIXED LAYER...SIGNIFICANTLY
THROTTLING BACK ON LAKE EFFECT SNOW COVERAGE AND INTENSITY. THROW IN
REMAINING ICE COVER AND INCREASINGLY NEUTRAL TO ANTICYCLONIC
FLOW...AND SIMPLY NOT EXPECTING MUCH MORE THAN A FEW FLURRIES/VERY
LIGHT SNOW SHOWERS. COMPARED TO THE COLD...DEFINITELY NOT A BIG DEAL
AT ALL.

ELONGATED SURFACE RIDGE AXIS CONTINUES TO BUILD INTO THE REGION
SATURDAY NIGHT...SETTLING OVERHEAD AND REMAINING IN CONTROL OF OUR
WEATHER THROUGH MONDAY. INCREASINGLY AGREED UPON CLIPPER TYPE SYSTEM
PASSES WELL OFF TO OUR SOUTHWEST SUNDAY NIGHT AND MONDAY...A PATH
WELL SUPPORTED BY PATTERN RECOGNITION OF SUCH BROAD OVERHEAD RIDGING
AND LAKE CENTERED MID LEVEL CONFLUENCE AXIS. PROXIMITY OF SYSTEM
DOES ARGUE FOR SOME INCREASING HIGH/MID LEVEL CLOUDS...WITH ANY
IMPACTS OF SUCH RELEGATED TO SUNDAY NIGHT TEMPERATURE TRENDS.

AS FOR THOSE TEMPERATURES...NOWHERE CLOSE TO NORMAL FOR THIS TIME OF
YEAR...WITH THERMAL PROGS ADJUSTED FOR CLOUD TRENDS SUPPORTING LOWS
IN THE SINGLE DIGITS AND TEENS SATURDAY NIGHT AND SUNDAY NIGHT
...WITH HIGHS SUNDAY ONLY RANGING THROUGH THE 20S AND LOWER 30S. IF
FULL CLEARING/LIGHT WINDS ARE REALIZED...OVERNIGHT FORECAST LOWS
SATURDAY NIGHT AND SUNDAY NIGHT MAY BE A AT LEAST A FEW DEGREES TO
"WARM"...WITH THE REAL POSSIBILITY SOME OF THE TRADITIONAL ICE BOX
LOCATIONS MAKE A RUN A ZERO...IF NOT A FEW DEGREES COLDER.

&&

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 405 PM EDT FRI MAR 20 2015

HIGH IMPACT WEATHER POTENTIAL: MIXED PRECIPITATION POTENTIAL MIDWEEK.

BEGINNING OF OUR PERIOD BEGINS WITH RIDGE BREAKING DOWN TUESDAY...TO
ALLOW SURFACE LOW TO DEEPEN FURTHER AND LIFT FROM CENTRAL PLAINS
THROUGH CENTRAL LAKES ON WEDNESDAY. MIXED PRECIP POTENTIAL APPEARS
HIGH AS H8 0C ISOTHERM DISSECTS THE AREA PRIOR TO AND DURING FROPA.
COLDER AIR QUICKLY FILTERS IN BEHIND...TURNING ANY REMAINING PRECIP
TO ALL SNOW LATE WEDNESDAY. A SECONDARY WAVE WANTS TO EMERGE FOR
THURSDAY INTO THURSDAY NIGHT...BUT APPEARS TO LACK THE LOW LEVEL
SUPPORT TO AMOUNT TO ANYTHING.

TEMPERATURES WILL TEMPORARILY MODERATE TO NEAR CLIMATOLOGY FOR
TUESDAY AND WEDNESDAY...BUT THEN DROP BACK BELOW NORMAL FOR THE END
OF THE WORK WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 737 PM EDT FRI MAR 20 2015

MVFR TO IFR CONDITIONS EXPECTED LATE EVENING AND OVERNIGHT.

A COLD FRONT EXTENDS FROM NORTH OF SAULT STE MARIE TO SOUTHERN MN.
THIS FRONT WILL CROSS NORTHERN LOWER MI LATE TONIGHT. AN AREA OF
PRECIP...MOSTLY RAIN...IS SEEN TO THE WEST OVER NW WI. THIS WILL
CROSS THE REGION...AGAIN MAINLY OVERNIGHT...LOWERING CIGS AND
VSBYS FOR A TIME. MVFR TO IFR CIGS EXPECTED...WITH ONLY MARGINAL
VSBY RESTRICTIONS. PLN/APN WILL LIKELY SWITCH TO -SN BEFORE PRECIP
ENDS TOWARD MORNING. CONDITIONS RAPIDLY IMPROVE TO VFR SAT
MORNING.

LIGHT SW TO W WINDS THIS EVENING...VEERING NW TO NNW LATE TONIGHT
AND BECOMING GUSTY SATURDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JAZ
NEAR TERM...JPB
SHORT TERM...MSB
LONG TERM...KAB
AVIATION...JAZ
Hazardous weather outlook, Mar 20, 4:10 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EDT FRI MAR 20 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-211200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
410 PM EDT FRI MAR 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.